Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 47, NWS Newport/Morehead City, NC

July 23, 20154 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 23, 2015, 1:33 PM EDT for 4 counties in North Carolina. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2015, 1:33 PM EDT (17:33 UTC)
Expired
Jul 23, 2015, 2:30 PM EDT
In force
57 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Duplin County, NC, Jones County, NC, Lenoir County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 94 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 1:45 PM EDTTSTM WND DMGKenansville, NCBROADCAST MEDIA RELAYED PUBLIC REPORT OF A DOWNED TREES NEAR KENANSVILLE. TIME BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 12:58 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 5.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2015-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 869 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2015-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
869 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

461 
WUUS52 KMHX 231733
SVRMHX
NCC061-103-107-133-231830-
/O.NEW.KMHX.SV.W.0047.150723T1733Z-150723T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
133 PM EDT THU JUL 23 2015

THE NATIONAL WEATHER SERVICE IN NEWPORT  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUPLIN COUNTY IN EASTERN NORTH CAROLINA...
  SOUTHWESTERN LENOIR COUNTY IN EASTERN NORTH CAROLINA...
  NORTHWESTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA...
  NORTHWESTERN JONES COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 230 PM EDT

* AT 131 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF MOUNT OLIVE TO
  ROSE HILL...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JACKSONVILLE...WALLACE...WARSAW...ROSE HILL...RICHLANDS...
  BEULAVILLE...KENANSVILLE...RICHLANDS SOUTH...ALBERT J ELLIS
  AIRPORT...MAGNOLIA...GREENEVERS...PINK HILL AND TEACHEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3518 7807 3518 7798 3517 7797 3517 7792
      3515 7789 3516 7789 3518 7784 3520 7783
      3522 7746 3465 7752 3467 7766 3472 7768
      3472 7794 3471 7798 3473 7801 3472 7812
TIME...MOT...LOC 1731Z 272DEG 24KT 3510 7798 3481 7801 

$$

10
2 follow-up statements
917 
WWUS52 KMHX 231802
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
202 PM EDT THU JUL 23 2015

NCC061-103-107-133-231830-
/O.CON.KMHX.SV.W.0047.000000T0000Z-150723T1830Z/
DUPLIN NC-LENOIR NC-ONSLOW NC-JONES NC-
202 PM EDT THU JUL 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR EASTERN DUPLIN...SOUTHWESTERN LENOIR...NORTHWESTERN ONSLOW AND
NORTHWESTERN JONES COUNTIES...

AT 201 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF KINSTON TO NEAR BEULAVILLE TO 8
MILES EAST OF WALLACE...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...RICHLANDS...BEULAVILLE...RICHLANDS SOUTH...ALBERT J
ELLIS AIRPORT...GREENEVERS AND PINK HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3511 7792 3513 7791 3514 7790 3517 7792
      3515 7789 3516 7789 3518 7784 3520 7783
      3522 7746 3465 7752 3467 7766 3472 7768
      3472 7792 3474 7793 3474 7794 3476 7794
TIME...MOT...LOC 1801Z 220DEG 45KT 3515 7771 3496 7773 3476 7784 

$$

10
575 
WWUS52 KMHX 231825
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
225 PM EDT THU JUL 23 2015

NCC061-103-107-133-231830-
/O.CON.KMHX.SV.W.0047.000000T0000Z-150723T1830Z/
DUPLIN NC-LENOIR NC-ONSLOW NC-JONES NC-
225 PM EDT THU JUL 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR EASTERN DUPLIN...SOUTHWESTERN LENOIR...NORTHWESTERN ONSLOW AND
NORTHWESTERN JONES COUNTIES...

AT 223 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE 
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 9 MILES SOUTH OF KINSTON TO NEAR RICHLANDS TO 6 MILES 
NORTH OF MAPLE HILL...MOVING EAST AT 30 MPH.

STORMS ARE WEAKENING AND IT IS EXPECTED THAT THE WARNING WILL BE 
ALLOWED TO EXPIRE AT 230 PM EDT. 

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...RICHLANDS...BEULAVILLE...RICHLANDS SOUTH...ALBERT J
ELLIS AIRPORT...GREENEVERS AND PINK HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3511 7792 3513 7791 3514 7790 3517 7792
      3515 7789 3516 7789 3518 7784 3520 7783
      3522 7746 3465 7752 3467 7766 3472 7768
      3472 7792 3474 7793 3474 7794 3476 7794
TIME...MOT...LOC 1823Z 272DEG 24KT 3515 7755 3496 7757 3476 7768 

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 10:15 AM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 23, 10:15 AM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1015 AM EDT THU JUL 23 2015

.SYNOPSIS...
LOW PRESSURE NEAR THE NORTH CAROLINA SOUTH CAROLINA BORDER WILL
MOVE EAST TODAY AND MOVE OFF THE COAST SOUTH OF THE MARINE AREA
TONIGHT. HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST FRIDAY
AND INFLUENCE THE WEATHER THROUGH THE UPCOMING WEEKEND. LOW
PRESSURE WILL DEVELOP OFF THE SOUTHEAST COAST EARLY NEXT WEEK THEN
MOVE SLOWLY NORTHEAST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1015 AM THU...SHOWERS AND SCATTERED THUNDERSTORMS HAVE
BLOSSOMED IN THE AREA FROM NEW BERN TO KINSTON AND GREENVILLE
LATE THIS MORNING AMIDST SHORT WAVE ENERGY IN THE WNW FLOW AND AN
INCREASINGLY MOIST/UNSTABLE ENVIRONMENT OVER EASTERN NC. HEAVY
RAIN HAS OCCURRED IN THE STRONGER CONVECTION AND EXPECT HEAVY
RAIN/LOCALIZED FLOODING WILL CONTINUE TO BE A THREAT THIS
AFTERNOON GIVEN PRECIP WATER INCREASING TO OVER 2 INCHES AND
RELATIVELY SLOW MOVEMENT OF STORMS. GUSTY WINDS VIA WET MICROBRST
CAN ALSO BE EXPECTED, AND A LOW-END SEVERE THREAT WILL ALSO EXIST
GIVEN MODERATE SHEAR SUPPORTIVE OF ROTATING STORMS AND PERHAPS A
WEAK SPINUP TORNADO ESPECIALLY IN ANY DISCRETE STORMS THAT MAY
DEVELOP.

LIMITED INSOLATION WILL KEEP HIGHS TEMPS MAINLY IN THE LOW TO MID
80S BUT WITH OCCASIONAL DROPS INTO THE 70S IN THE VICINITY OF
HEAVIER PRECIPITATION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
AS OF 4 AM THURS...SHOWERS AND THUNDERSTORM WILL CONTINUE TONIGHT
INTO FRIDAY AS THE MID/UPPER TROF AXIS MOVES ACROSS EASTERN
NC...MEANWHILE SFC LOW LIFTS NORTH. SHOWERS/THUNDERSTORMS ARE
EXPECTED TO DIMINISH FROM WEST TO EAST BEFORE SUNRISE. OVERNIGHT
LOWS WILL RANGE LOW TO MID 70S.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 335 AM THURSDAY...A WET PERIOD INTO EARLY FRIDAY FOLLOWED BY
NICE WEEKEND WEATHER...

FRIDAY/FRIDAY NIGHT...LOW PRESSURE WILL SLOWLY MOVE OFF THE COAST
EARLY FRIDAY. GFS/NAM AND ECMWF ALL SHOW DEEP MOISTURE LINGERING
ALONG THE COAST DURING THE FIRST HALF OF THE DAY AND WILL CARRY
HIGH CHANCE POPS UNTIL ABOUT 18Z ON FRIDAY. AS THE LOW MOVES
OFFSHORE FRIDAY AFTERNOON...DRIER AIR FILTERS IN FROM THE
NORTHEAST AS HIGH PRESSURE STARTS TO EXPAND SOUTH FROM THE MID
ATLANTIC. EARLY CLOUD COVER WILL HOLD HIGHS FRIDAY IN THE
MID/UPPER 80S WITH LOWS DROPPING INTO THE LOW/MID 70S.

SATURDAY THROUGH SUNDAY...A VERY NICE WEEKEND IN STORE FOR EASTERN
NORTH CAROLINA AS HIGH PRESSURE BUILDS AT THE SURFACE AND ALOFT.
GUIDANCE SHOWS DEWPOINTS INTO THE 60S OVER MUCH OF THE AREA
THROUGH THE WEEKEND WITH HIGH TEMPERATURES MAINLY MID/UPPER 80S
AND LOWS UPPER 60S TO MID 70S.

MONDAY THROUGH TUESDAY...THE UPPER LEVEL RIDGE RETROGRADES
ALLOWING NORTHWEST FLOW ENERGY TO DIVE SOUTH INTO THE REGION
MONDAY NIGHT INTO TUESDAY. HAVE LOW CHANCE POPS IN THE FORECAST
FOR THIS TIME PERIOD AND IF CURRENT TRENDS HOLD...MAY HAVE TO
RAISE THESE POPS LATER ON. TEMPERATURES REMAIN SEASONABLE WITH
HIGHS UPPER 80S AND LOWS LOWER TO MID 70S.

WEDNESDAY...WEAK RIDGING AT THE SURFACE AND ALOFT RETURNS WITH
NEAR NORMAL DIURNAL CHANCES OF THUNDERSTORMS. TEMPERATURES AND
HUMIDITY START TO RISE AGAIN WITH HIGHS BACK AT OR ABOVE 90
DEGREES.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH 12Z FRI/...
AS OF 1015 AM THURS...MVFR TO IFR CONDITIONS ARE BECOMING COMMON
AS SHOWERS AND SCATTERED THUNDERSTORMS HAVE DEVELOPED IN THE
VICINITY OF THE TERMINALS LATE THIS MORNING. EXPECTED THAT THE
COVERAGE OF SHOWERS AND TSTORMS WILL KEEP CONDITIONS MAINLY IN THE
MVFR THRU MUCH OF THE AFTERNOON, ALTHO THERE WILL LIKEYL
BEINTERVAKS OF IFR AND VFR DEPENDING WHERE HEAVIER PRECIPITATION
FALLS. RAIN WILL SUBSIDE FROM WEST TO EAST TONIGHT. FORECAST
SOUNDINGS ARE INDICATING LOW LEVEL STRATUS AND FOG DEVELOPMENT
DURING THE PREDAWN HOURS.

LONG TERM /FRIDAY THROUGH MONDAY/
AS OF 340 AM THURSDAY...SUB VFR CONDITIONS MAY AFFECT THE TAF
SITES AT KISO..KOAJ AND PERHAPS KEWN FRIDAY MORNING AS LINGERING
MOISTURE AND SHOWERS CONTINUE UNTIL ABOUT MIDDAY. CLEARING SKIES
AND LOWER DEWPOINTS WILL LEAD TO DRY CONDITIONS WITH VFR
PREVAILING THROUGH THE WEEKEND AND INTO MONDAY...WITH ONLY A
SLIGHT CHANCE OF CONVECTION LATE MONDAY.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/
AS OF 710 AM THURS... CURRENT FORECAST IN GOOD SHAPE. LATEST BUOY
OBS ARE SHOWING EAST WINDS AROUND 5 KNOTS WITH SEAS 2 TO 3 FT. FRONTAL
BOUNDARY STALLED TO THE SOUTH OF THE MARINE AREA THIS MORNING.
WINDS WILL SHIFT SOUTHEAST BY MID MORNING AS LOW PRESSURE
DEVELOPING ALONG THE STALLED FRONT. WINDS WILL BECOME
SOUTH/SOUTHEAST AS THE LOW APPROACHES THE SE NC COAST TONIGHT.
WINDS SPEEDS WILL INCREASE TO 10 TO 15 KNOTS TODAY AS THE PRESSURE
GRADIENT TIGHTENS. SEAS WILL MAINLY BE 2-3 FT THROUGHOUT.

LONG TERM /FRIDAY THROUGH MONDAY/
AS OF 340 AM THURSDAY...LOW PRESSURE WILL MOVE AWAY FROM THE COAST
ON FRIDAY AS HIGH PRESSURE BUILDS ACROSS THE REGION THROUGH THE
WEEKEND. THIS WILL RESULT IN A BENIGN MARINE FORECAST WITH E/NE
WINDS AT 15 KNOTS OR LESS THROUGH THE PERIOD. WAVE MODELS CONTINUE
TO BE CONSISTENT SHOWING SEAS AT 2 TO 4 FEET.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...BM
NEAR TERM...BTC/BM
SHORT TERM...BM
LONG TERM...CTC
AVIATION...BTC/CTC/BM
MARINE...CTC/BM
Hazardous weather outlook, Jul 23, 4:42 AM EDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
442 AM EDT THU JUL 23 2015

NCZ029-044>047-079>081-090>095-098-103-104-240845-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
442 AM EDT THU JUL 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS MAY BRING HEAVY RAIN AND GUSTY WINDS
THIS AFTERNOON. LOCALIZED FLOODING MAY OCCUR, ESPECIALLY IN POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 23, 11:40 AM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1140 AM EDT THU JUL 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     HAIL             NEWPORT                 34.79N  76.86W
07/23/2015  E1.75 INCH       CARTERET           NC   911 CALL CENTER

            GOLF BALL SIZE HAIL AND FUNNEL CLOUD REPORTED AT
            MASONTOWN ROAD AND HIGHWAY 70.

&&

EVENT NUMBER MHX1500299

BC
Local storm report, Jul 23, 12:12 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1212 PM EDT THU JUL 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     FLOOD            HAVELOCK                34.89N  76.93W
07/23/2015                   CRAVEN             NC   SPOTTER

            MANY ROADS ARE FLOODED WITH SEVERAL INCHES OF WATER ON
            THEM AROUND HAVELOCK... INCLUDING HOLLYWOOD BLVD...
            SHEPARD ST AND GRAY FOX RD.

&&

EVENT NUMBER MHX1500300

SEK
Local storm report, Jul 23, 12:18 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1218 PM EDT THU JUL 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND GST     MOREHEAD CITY           34.72N  76.73W
07/23/2015  M60 MPH          CARTERET           NC   NWS EMPLOYEE

            MEASURED AT MANDY FARMS SUBDIVSION.

&&

EVENT NUMBER MHX1500301

BC
Special weather statement, Jul 23, 12:37 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1237 PM EDT THU JUL 23 2015

NCZ095-231715-
CARTERET-
1237 PM EDT THU JUL 23 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL CARTERET
COUNTY...

AT 1235 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF RACHEL CARSON ESTUARINE RESERVE
TO FORT MACON STATE PARK TO 9 MILES SOUTH OF PINE KNOLL SHORES...AND
MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MOREHEAD CITY...OCEANA PIER...RACHEL CARSON ESTUARINE RESERVE AND
CAPE LOOKOUT LIGHTHOUSE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3470 7674 3469 7665 3472 7669 3474 7663
      3464 7652 3464 7651 3467 7649 3473 7661
      3468 7649 3468 7648 3471 7655 3473 7658
      3474 7659 3479 7651 3479 7650 3477 7652
      3478 7639 3458 7654
TIME...MOT...LOC 1635Z 283DEG 10KT 3475 7650 3468 7668 3456 7683

10
Local storm report, Jul 23, 12:40 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1240 PM EDT THU JUL 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1203 PM     TSTM WND DMG     MILL CREEK              34.78N  76.75W
07/23/2015                   CARTERET           NC   PUBLIC

            TREE DOWN ACROSS MILL CREEK RD. 3/4 INCH HAIL WAS ALSO
            REPORTED. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER MHX1500302

SEK
Local storm report, Jul 23, 1:24 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
124 PM EDT THU JUL 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLOOD            1 W MOREHEAD CITY       34.72N  76.75W
07/23/2015                   CARTERET           NC   PUBLIC

            CARTERET GENERAL HOSPITAL REPRESENTATIVE REPORTS
            RAINFALL FLOODING HAS REACHED INSIDE THE HOSPITAL AND IS
            LIKELY DUE TO CLOGGED STORM DRAINS.

&&

EVENT NUMBER MHX1500303

SEK

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 9:50 AM EDTSpecial Weather StatementMHXLenoir, Pitt55 min
Jul 23, 9:58 AM EDTSpecial Weather StatementMHXCraven62 min
Jul 23, 10:46 AM EDTSpecial Weather StatementMHXCraven, Jones59 min
Jul 23, 11:01 AM EDTSevere Thunderstorm WarningMHXCarteret, Craven, Jones, Pamlico44 min
Jul 23, 11:52 AM EDTTornado WarningMHXCarteret38 min
Jul 23, 12:00 PM EDTSpecial Marine WarningMHX60 min
Jul 23, 12:15 PM EDTAreal Flood AdvisoryMHXCarteret, Craven, Jones, Onslow2 hr
Jul 23, 12:37 PM EDTSpecial Weather StatementMHXCarteret38 min
Jul 23, 1:10 PM EDTSpecial Marine WarningMHX65 min
Jul 23, 1:46 PM EDTSpecial Marine WarningMHX59 min
Jul 23, 2:20 PM EDTAreal Flood AdvisoryMHXCarteret, Craven115 min
Jul 23, 2:42 PM EDTSpecial Weather StatementMHXJones, Onslow63 min
Jul 23, 3:43 PM EDTSpecial Weather StatementMHXOnslow62 min
Jul 23, 4:26 PM EDTAreal Flood AdvisoryMHXCarteret, Craven, Jones, Onslow109 min
Jul 23, 5:18 PM EDTSpecial Marine WarningMHX57 min
Jul 23, 5:58 PM EDTAreal Flood AdvisoryMHXCarteret, Craven62 min
Jul 23, 6:14 PM EDTAreal Flood AdvisoryMHXOnslow2 hr
Jul 23, 6:26 PM EDTSpecial Marine WarningMHX64 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.